MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AVANTO DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AVANTO DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10684331
Medical Device Problem Codes Electromagnetic Compatibility Problem (2927); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of a patient burn event during an mri examination on the magnetom avanto dot system.According to the received information, the ecg electrodes attached to the patient were mr safe, but there were ecg cables attached to the electrodes were not mr safe.The cables are customer owned and were not supplied by siemens healthineers.During the examination, the patient had been sedated.The patient noticed four (4) burn marks with blisters on his chest when he arrived home.The burn marks appeared where the electrodes had been positioned.As of the date of this report, siemens healthineers was not provided with more detailed information regarding the severity of the burn injuries, patient health status, or medical treatment which may have been provided.As of the date of this report, siemens healthineers cannot exclude with absolute certainty that a serious injury occurred during the patient examination.
 
Additional Manufacturer Narrative
E1: facility contact phone number is: (b)(6).H3, h6: siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.
 
Additional Manufacturer Narrative
Siemens healthineers has completed the investigation of the reported event.It was initially communicated that a patient noticed burns (blisters) on his chest when arriving at home 40 minutes after an mr examination.During this examination, the patient had been sedated.It was stated in the questionnaire which was provided on (b)(6) 2024, that an ecg was planned to be used during the examination as the anesthesiologist did not want to use the peru and asked for an external ecg for patient monitoring.However, the external ecg did not work properly in the mr room, so it was not used.However, the ecg electrodes (which were mr safe) were left on the patient's breast and the ecg electrodes.The external ecg (which was not mr safe) stayed connected to the electrodes.The patient went to the customer emergency room, however no details about medical treatment have been provided.Siemens healthineers is not aware of a serious injury associated with this issue.Siemens healthineers experts analyzed the images generated during the patient¿s examination.As no savelog was available, the sar values were evaluated based on the provided images of the examination and might therefore be incomplete (e.G., due to aborted measurements).The complete examination of the patient¿s l-spine, shoulder girdle and hip lasted 162.9 min with an active scanning time of 102.5 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E., the maximum applied sar was 99.7 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 183.0 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and the used rf coils were checked by our service engineer and found to be in specification, except for the spike check, which is unlikely to be related to the described issue.In summary no hardware or software problem was found which would explain the patient's burns.The patient's examination was unusually long with a very long rf-on time and high rf load.As described above, the used ecg leads that were left on the patient were not suitable for mri.Conductive wires such as the ecg cables can function as antennas within rf electric fields, and the resonant current creates a strong local heating especially at the end of the cable.In combination with the high rf exposure during the examination, this has most likely caused the burning.To prevent these possible burns a warning notice is implemented in the magnetom avanto operator manual - mr system, syngo mr d13.¿use only monitoring devices, for example, ecg electrodes and pulse sensor that meet the conditions for safe use (mr safe or mr conditional).¿.

Brand Name
MAGNETOM AVANTO DOT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key19103983
Report Number3002808157-2024-00006
Device Sequence Number7407891
Product Code LNH
UDI-Device Identifier04056869006628
UDI-Public04056869006628
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10684331
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown